Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Mar 18, 2013, 11:27 AM EDT for 5 counties in Kentucky. It was in force for 4 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2013, 11:27 AM EDT (15:27 UTC)
- Expired
- Mar 18, 2013, 3:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 12:30 PM EDT | FLASH FLOOD | Means, KY | HOPE MEANS ROAD CLOSED DUE TO HIGH WATER |
| Mar 18, 12:50 PM EDT | FLOOD | 5 Se Mount Sterling, KY | DITCHES BACKING UP FLOODING WHITAKER LANE AND PARTS OF HWY 460. |
| Mar 18, 12:54 PM EDT | FLOOD | Clearfield, KY | CULVERT STOPPED UP WITH WATER BACKING UP ONTO HWY 1167 AND ON HWY 32 EAST OF MOREHEAD. |
| Mar 18, 12:54 PM EDT | HEAVY RAIN 1.75 | Morehead, KY | RAINFALL SINCE 8 AM AT THE STATE HIGHWAY GARAGE. |
| Mar 18, 12:55 PM EDT | FLASH FLOOD | 6 Wsw Owingsville, KY | INTERSECTION OF QUISENBERRY ROAD AND STEPSTONE ROAD IMPASSABLE DUE TO FLASH FLOODING. |
| Mar 18, 1:05 PM EDT | FLASH FLOOD | 2 Wnw Judy, KY | INTERSECTION OF AARONS RIDGE ROAD AT BUNKERHILL ROAD IMPASSABLE DUE TO FLASH FLOODING. |
| Mar 18, 2:00 PM EDT | FLASH FLOOD | 1 N Bethel, KY | HWY 1105 CLOSED DUE TO FLASH FLOODING BETWEEN MILE MARKERS 2 AND 4 NEAR FLAT CREEK. |
| Mar 18, 2:00 PM EDT | FLASH FLOOD | Plummers Landing, KY | HWY 3303 CLOSED DUE TO FLASH FLOODING. |
| Mar 18, 2:00 PM EDT | FLASH FLOOD | Sharpsburg, KY | HWY 36 CLOSED DUE TO FLASH FLOODING BETWEEN MILE MARKERS 2 AND 6. |
| Mar 18, 2:00 PM EDT | FLASH FLOOD | Slate Valley, KY | HWY 111 CLOSED DUE TO FLASH FLOODING BETWEEN MILE MARKERS 2 AND 4. |
| Mar 18, 3:20 PM EDT | FLOOD | 4 N Morehead, KY | OLD SPORTSMAN CLUB ROAD AND CIMARRON ROAD ARE CLOSED DUE TO FLOOD WATERS FROM THE NORTH FORK OF TRIPPLETT CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 416 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 762 m²/s²
- 0-3 km storm-relative helicity
- 836 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050
WGUS53 KJKL 181527
FFWJKL
KYC011-069-165-173-205-181930-
/O.NEW.KJKL.FF.W.0001.130318T1527Z-130318T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1127 AM EDT MON MAR 18 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BATH COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 330 PM EDT
* AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
AREA. RADAR ESTIMATES AND LOCAL RAIN GAGES HAVE SHOWN THAT UP
TO AN INCH AND A HALF OF RAIN HAD FALLEN SINCE 8:30 AM. UP TO
AN ADDITIONAL INCH OF RAIN WILL FALL ACROSS THE AREA BETWEEN
11:30 AM AND 2:30 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRENCHBURG...MOREHEAD...MOUNT STERLING...OWINGSVILLE...BANGOR...
BEAN...BETHEL...BIG WOODS...BLUESTONE...BOURBON FURNACE...BRANDY...
CAMARGO...CEDAR GROVES...CHRISTY...CLAY LICK...CLEARFIELD...
COGSWELL...COONS STATION...CORNWELL...CRAIGS...CRANEY...CRANSTON...
CRIX...CROOKS...DAN...ELLIOTTVILLE...EWINGTON...FANNIN VALLEY...
FARLEY AND FARMERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3839 8345 3838 8340 3832 8333 3823 8330
3819 8324 3819 8325 3818 8326 3817 8320
3813 8322 3809 8334 3804 8340 3804 8344
3796 8344 3790 8381 3793 8397 3811 8408
3832 8384 3841 8348
$$
GEOGERIAN2 follow-up statements
895
WGUS73 KJKL 181652
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1252 PM EDT MON MAR 18 2013
KYC011-069-165-173-205-181930-
/O.CON.KJKL.FF.W.0001.000000T0000Z-130318T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-MONTGOMERY KY-ROWAN KY-BATH KY-FLEMING KY-
1252 PM EDT MON MAR 18 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN FLEMING...
BATH...ROWAN...MONTGOMERY AND NORTHERN MENIFEE COUNTIES UNTIL 330 PM
EDT...
AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL CONTINUING TO MOVE
ACROSS THE WARNED AREA. LOCAL RAIN GAGES HAVE REPORTED THAT BETWEEN
AN INCH AND A HALF AND TWO INCHES OF RAIN HAD FALLEN SINCE 7 AM THIS
MORNING.
WHILE THE HEAVIEST RAINFALL WILL TAPER OFF THROUGH 2 PM...RUNOFF
FROM PREVIOUS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...FRENCHBURG...MOREHEAD...MOUNT
STERLING...OWINGSVILLE...BANGOR...BEAN...BETHEL...BIG
WOODS...BLUESTONE...BOURBON FURNACE...BRANDY...CAMARGO...CEDAR
GROVES...CHRISTY...CLAY LICK...CLEARFIELD...COGSWELL...COONS
STATION...CORNWELL...CRAIGS...CRANSTON...CRIX...CROOKS...DAN...ELLIOT
TVILLE...EWINGTON...FAGAN...FANNIN VALLEY...FARLEY AND FARMERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3839 8345 3838 8340 3832 8333 3823 8330
3819 8324 3819 8325 3818 8326 3817 8320
3813 8322 3809 8334 3804 8340 3804 8344
3796 8344 3790 8381 3793 8397 3811 8408
3832 8384 3841 8348
$$
GEOGERIAN387
WGUS73 KJKL 181931
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
331 PM EDT MON MAR 18 2013
KYC011-069-165-173-205-181945-
/O.EXP.KJKL.FF.W.0001.000000T0000Z-130318T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-MONTGOMERY KY-ROWAN KY-BATH KY-FLEMING KY-
331 PM EDT MON MAR 18 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN FLEMING...
BATH...ROWAN...MONTGOMERY AND NORTHERN MENIFEE COUNTIES HAS BEEN
ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED
AREA...HOWEVER SLOW RISES ALONG CREEKS AND STREAMS AND CREEKS WILL
CONTINUE TO OCCUR. AN AREAL FLOOD WARNING REMAINS IN EFFECT ACROSS
THE AREA UNTIL 9:30 PM EDT.
LAT...LON 3839 8345 3838 8340 3832 8333 3823 8330
3819 8324 3819 8325 3818 8326 3817 8320
3813 8322 3809 8334 3804 8340 3804 8344
3796 8344 3790 8381 3793 8397 3811 8408
3832 8384 3841 8348
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 10:03 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 18, 10:03 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1003 AM EDT MON MAR 18 2013 .UPDATE... ISSUED AT 1002 AM EDT MON MAR 18 2013 SHOWERS AND THUNDERSTORMS HAVE MOVED IN ACROSS MOST OF EASTERN KENTUCKY THIS MORNING. THE MAIN BAND OF CONVECTION WILL PUSH THROUGH THE REST OF THE FORECAST AREA OVER THE NEXT COUPLE OF HOURS. SOME SMALL HAIL AND STRONG WIND GUSTS HAVE BEEN OCCURRING ON THE LEADING EDGE OF THE LINE. RAINFALL AMOUNTS ALONG THE LEADING EDGE OF THE LINE HAVE BEEN IN THE QUARTER INCH TO THIRD OF AN INCH RANGE...WITH SIMILAR HOURLY RATES IN THE COLD POOL FOLLOWING THIS. WILL HAVE TO WATCH FOR LOCAL HYDRO PROBLEMS ACROSS THE AREA...ESPECIALLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY...WHERE BETTER RAINFALL TOTALS ALIGNED YESTERDAY. ADDITIONALLY...THERE HAVE BEEN SOME EMBEDDED INTENSE THUNDERSTORMS MOVING IN FROM NORTHERN TENNESSEE AND SOUTH CENTRAL KENTUCKY THAT WILL NEED TO BE MONITORED FOR STRONG TO DAMAGING WIND GUSTS. SO FAR...THESE HAVE GENERALLY WEAKENED AS THEY HAVE PUSHED CLOSER TO OUR AREA AND LOCAL MESONETS HAVE SHOWN THAT MOST OF THE STRONGER WINDS ARE NOT MIXING DOWN TO THE SURFACE. UPDATE ISSUED AT 704 AM EDT MON MAR 18 2013 SHOWERS AND THUNDERSTORMS HAVE ARRIVED INTO THE FAR SOUTHWESTERN CWA A BIT QUICKER THAN ANTICIPATED AS A FEW DISCRETE CELLS FORMED IN FRONT OF THE MAIN LINE AT THIS POINT STILL WEST OF I-75. UPDATED TO ADJUST FOR THIS. THIS DID NOT CHANGE THE TEXT OF THE ZFP SO WILL LET THE CURRENT ZFP RIDE. OTHERWISE THINGS LOOK TO BE ON TRACK. A BIT OF MID LEVEL INSTABILITY HELPED IN FORMING A FEW CELLS THAT PUT DOWN SOME SMALL HAIL BUT OVERALL...THE SURFACE IS TOO STABLE FOR ANY ORGANIZED STORMS TO FORM AT THIS POINT. THE BEST CHANCE AT THIS POINT LOOKS TO BE IN THE AFTERNOON WITH A BIT MORE INSTABILITY...BUT BY THEN...A DEAL OF THE SHEAR WOULD HAVE MOVED OFF TO THE NORTHEAST. WILL CONTINUE TO MENTION A MARGINAL SEVERE THREAT. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 438 AM EDT MON MAR 18 2013 CURRENT CONDITIONS ACROSS EASTERN KENTUCKY HAVE THE WARM FRONT NOW BEGINNING TO LIFT NORTH THROUGH THE AREA AS SOUTHERLY FLOW INCREASES AND TEMPERATURES BEGIN TO WARM. THE SHIELD OF PRECIP ASSOCIATED AHEAD OF THE WARM HAS ALSO LIFTED NORTH INTO OHIO. THIS BAND WAS RESPONSIBLE FOR DROPPING AROUND A HALF AN INCH AT BEST IN THE COUNTIES NORTH OF THE MOUNTAIN PARKWAY AND WILL HAVE SOME IMPACT LATER TODAY WITH APPROACHING LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF AN DEVELOPING COLD FRONT. CONCERNING THE POSSIBLE SEVERE THREAT...UPSTREAM IN WESTERN KENTUCKY A DEVELOPING LINE HAS NOW CROSSED THE MS RIVER SEEMS POISED TO REACH THE CWA BORDER BY 12Z ACCORDING TO CURRENT TRENDS AND SHORT TERM MODELS. CURRENT THINKING IS THAT EARLY AVAILABLE SHEAR WITH THE DEVELOPING LOW WILL SHIFT TO THE NORTH OUT OF THE AREA BY THE TIME THE BETTER INSTABILITY DEVELOPS. ANY CONVECTION WITH MARGINAL SEVERE CAPABILITIES WILL BE ISOLATED AND MORE PRESENT SOUTH OF THE BORDER INTO TN. HOWEVER...MODEST MID LEVEL CAPE AND STILL ENOUGH SHEAR PRESENT BY LATE MORNING EARLY AFTERNOON WILL STILL LEAVE THE POTENTIAL FOR ISOLATED MARGINALLY SEVERE WIND GUSTS MAINLY ASSOCIATED WITH A SECONDARY LINE ACTIVITY EXPECTED IN THE EARLY AFTERNOON ALONG THE ACTUAL FRONT. ASIDE FROM THE SEVERE THREAT...THE AFOREMENTIONED RAINFALL OVER THE NORTH YESTERDAY HAS LEFT THE GROUND WET ENOUGH FOR SOME MONITORING THE IMPENDING RAINFALL TODAY. WITH ONLY A HALF AN INCH AT BEST OVER THE NORTH YESTERDAY...GUIDANCE AT 2 INCHES OVER OUR NORTH...AND THE ACTIVITY TODAY MOVING RELATIVELY FAST OVER EASTERN KENTUCKY TODAY WITH JUST OVER AN INCH EXPECTED AT BEST...FEEL THAT A FLOOD WATCH WILL NOT BE WARRANTED. THERE MAY BE A FEW INSTANCES OF SOME PONDING AND SOME CREEKS RUNNING A BIT HIGH BUT OVERALL...THE AREA SHOULD BE ABLE TO HANDLE THE COMING RAINFALL. A MENTION IN THE HWO WILL BE ISSUED FOR THIS. OTHERWISE...THE BULK OF THE PRECIP WILL RATHER QUICKLY EXIT THE AREA BY 05Z TONIGHT. AT THIS POINT...THE DEEP MOISTURE WILL HAVE EXITED BEFORE THE COLDER AIR FILTERS INTO THE AREA AND CHANCES THE RAIN SNOW...HOWEVER...LINGERING SHALLOW MOISTURE WILL LEAVE A FEW AREAS OF DRIZZLE AND FLURRIES PRESENT IN THE HIGHER ELEVATIONS. A DRY FORECAST WILL THEN BE ON TAP FOR TUESDAY WITH HIGHS ONLY REBOUNDING INTO THE UPPER 40S. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 444 AM EDT MON MAR 18 2013 MODELS ARE HAVING PROBLEMS HANDLING PRECIP POTENTIAL TUESDAY NIGHT AND WEDNESDAY...AND ALSO FROM FRIDAY NIGHT ON. THERE IS GENERAL AGREEMENT FOR DRY WEATHER WEDNESDAY NIGHT THROUGH FRIDAY. FOR THE EARLY PERIOD OF TUESDAY NIGHT AND WEDNESDAY...A WEAK SHORTWAVE TROUGH IS EXPECTED TO MOVE FROM THE MID MISSISSIPPI VALLEY TUESDAY EVENING TO THE MID-ATLANTIC STATES BY WEDNESDAY EVENING. THE GFS AND NAM BOTH GENERATE LIGHT PRECIP AS IT PASSES OVER OUR LOCAL AREA...WHILE THE ECMWF SHOWS AN INCREASE IN MID LEVEL CLOUDS/MOISTURE...BUT NO PRECIP. WITH BOTH THE NAM AND GFS CONSISTENTLY SHOWING SOME LIGHT PRECIP...AND THE ECMWF AT LEAST ACKNOWLEDGING SOMETHING IS THERE...IT STILL SEEMS PRUDENT TO CARRY LOW POPS. TEMPS LOOK MARGINAL FOR RAIN/SNOW AND WILL MENTION BOTH. EVOLUTION OF THE PATTERN FOR NEXT WEEKEND IS UNCLEAR. UPPER IMPULSES CURRENTLY OVER THE GULF OF ALASKA AND THE EAST PACIFIC ARE EXPECTED TO PHASE AND DROP INTO THE WESTERN CONUS AND THEN HEAD EAST. HOWEVER...VARIATIONS ON THIS PATTERN AND THE RESULTING DIFFERENCES AT THE SURFACE AT THE END OF THE WEEK RESULT IN A LOW CONFIDENCE PRECIP FORECAST. USED A MODEL BLEND AND A 20-40 PERCENT POP FROM FRIDAY NIGHT ON...WITH SURFACE LOWS TRACKING THROUGH THE SOUTHEAST CONUS. THERE IS CONFIDENCE THAT TEMPS OVERALL WILL BE ON THE COOL SIDE...SO THAT PRECIP COULD FALL AS RAIN AND/OR SNOW. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 704 AM EDT MON MAR 18 2013 IFR CONDITIONS WILL LINGER THROUGH THE DAY AS SHOWERS AND THUNDERSTORMS MOVE THROUGH THE AREA TODAY. THE ONLY OTHER THREAT FOR THE PERIOD WILL BE GUSTY 20 KNOT WINDS OUT OF THE SOUTH. WINDS WILL THEN GUST UP TO 25 KNOTS OUT OF THE WEST AFTER FRONTAL PASSAGE AROUND 01Z TONIGHT. BY TONIGHT...COOLER AIR AND A WELL SATURATED SURFACE WILL ALLOW IFR CEILINGS TO LINGER THROUGH THE EARLY PART OF THE NIGHT BEFORE THE LOW CEILINGS LIFT LAT TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...SHALLENBERGER LONG TERM...HAL AVIATION...SHALLENBERGER
Hazardous weather outlook, Mar 18, 5:20 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 520 AM EDT MON MAR 18 2013 KYZ050-058>060-068-069-079-080-083>088-106>120-191100- MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 520 AM EDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE DURING THE AFTERNOON AND EVENING...WITH DAMAGING WIND BEING THE MAIN THREAT...ALTHOUGH SMALL HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL BE POSSIBLE AT TIMES TUESDAY NIGHT INTO WEDNESDAY...AND ALSO FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. KYZ044-051-052-104-191100- FLEMING-BATH-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... SANDY HOOK 520 AM EDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE DURING THE AFTERNOON AND EVENING...WITH DAMAGING WIND BEING THE MAIN THREAT...ALTHOUGH SMALL HAIL WILL ALSO BE POSSIBLE. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TODAY. RECENT RAINFALL DURING THE PAST 24 HOURS IN ADDITION TO THE RAINFALL TODAY MAY CAUSE CREEKS TO RUN HIGH AND RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL BE POSSIBLE AT TIMES TUESDAY NIGHT INTO WEDNESDAY...AND ALSO FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SHALLENBERGER
In the hours before
Local storm report, Mar 18, 8:48 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
848 AM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL PULASKI 37.21N 84.64W
03/18/2013 E0.88 INCH PULASKI KY TRAINED SPOTTER
ALSO A COUPLE OF 3 INCH TREE LIMBS DOWN.
&&
JCARICOSpecial weather statement, Mar 18, 8:57 AM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 857 AM EDT MON MAR 18 2013 KYZ060-068-069-080-106-108-109-111-112-114>116-181330- MENIFEE-ROCKCASTLE-LAUREL-JACKSON-MAGOFFIN-MORGAN-OWSLEY-PERRY-WOLFE- LEE-BREATHITT-CLAY- 857 AM EDT MON MAR 18 2013 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 930 AM EDT MONDAY MORNING... SOUTHEASTERN JACKSON... CENTRAL MAGOFFIN... EXTREME SOUTH CENTRAL MENIFEE... SOUTHWESTERN MORGAN... OWSLEY... NORTHWESTERN PERRY... SOUTH CENTRAL ROCKCASTLE... WOLFE... EASTERN LEE... BREATHITT... NORTHERN CLAY AND NORTHERN LAUREL. AT 854 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAMPTON TO BOONEVILLE TO 9 MILES SOUTHEAST OF MCKEE TO 11 MILES NORTHWEST OF LONDON...MOVING EAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BOONEVILLE... JACKSON...BUCKHORN...HAZEL GREEN...SALEM...LEWIS...CISCO...AND PLUTARCH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Mar 18, 9:26 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 926 AM EDT MON MAR 18 2013 KYZ080-107-109-110-112>117-119-120-181415- JOHNSON-MARTIN-LAUREL-KNOTT-LESLIE-MAGOFFIN-OWSLEY-PERRY-PIKE- BREATHITT-CLAY-FLOYD- 926 AM EDT MON MAR 18 2013 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1015 AM EDT MONDAY MORNING... SOUTHERN JOHNSON... KNOTT... NORTHERN LESLIE... MAGOFFIN... SOUTHERN MARTIN... SOUTHEASTERN OWSLEY... PERRY... NORTHWESTERN PIKE... BREATHITT... NORTHERN CLAY... FLOYD AND EAST CENTRAL LAUREL. AT 925 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF SALYERSVILLE TO 8 MILES SOUTH OF JACKSON TO 7 MILES WEST OF MANCHESTER...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MANCHESTER... HYDEN...HAZARD...SALYERSVILLE...PAINTSVILLE...PRESTONSBURG...AND HINDMAN. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...OCCASIONAL LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Local storm report, Mar 18, 9:48 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
948 AM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM HAIL 2 N PRESTONSBURG 37.70N 82.77W
03/18/2013 E0.25 INCH FLOYD KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Mar 18, 9:56 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
956 AM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 1 N BURNSIDE 37.00N 84.60W
03/18/2013 E0.25 INCH PULASKI KY TRAINED SPOTTER
HEAVY BRIEF PERIOD OF PEA SIZED HAIL.
&&
JCARICOSpecial weather statement, Mar 18, 10:30 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1030 AM EDT MON MAR 18 2013 KYZ079-181515- PULASKI- 1030 AM EDT MON MAR 18 2013 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY THROUGH 1115 AM EDT MONDAY MORNING... PULASKI. AT 1030 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES WEST OF SOMERSET TO 14 MILES NORTHWEST OF MONTICELLO TO 10 MILES NORTHWEST OF MONTICELLO...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MAGNUM AROUND 1035 AM EDT...STAB AROUND 1040 AM EDT...TRIMBLE AROUND 1045 AM EDT... PULASKI AROUND 1050 AM EDT...SOMERSET PULASKI AIRPORT AROUND 1055 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF AROUND 30...OCCASIONAL LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:21 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Montgomery, Rowan | 4 hr |
| Mar 18, 11:04 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more | 3 hr |
| Mar 18, 11:38 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 4 hr |
| Mar 18, 1:23 PM EDT | Areal Flood Advisory | JKL | Fleming | 2 hr |
| Mar 18, 1:30 PM EDT | Areal Flood Advisory | JKL | Elliott | 2 hr |
| Mar 18, 1:59 PM EDT | Areal Flood Advisory | JKL | Elliott, Menifee, Morgan, Powell | 2 hr |
| Mar 18, 3:26 PM EDT | River Flood Advisory | JKL | Estill, Powell | 38 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.